Alert archive / New York / Flash Flood Warnings in 1999
Flash Flood Warning 79, NWS New York, NY
NWS New York, NY issued this flash flood warning at Sep 17, 1999, 9:00 PM EDT for Westchester County, New York. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 17, 1999, 9:00 PM EDT (01:00 UTC)
- Expired
- Sep 18, 1999, 4:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS New York, NY
- Area
- Whole counties
County Westchester County, NY
The radar
The Brookhaven radar (KOKX), 81 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1673 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOKX 180102 FFWNYC CTC009-NJC003-013-031-NYC087-119-180900- FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 900 PM EDT FRI SEP 17 1999 THE NATIONAL WEATHER SERVICE IN NEW YORK CONTINUES THE * FLOOD WARNING FOR SMALL STREAMS AND URBAN AREAS IN... SOUTHEASTERN NEW YORK... ROCKLAND AND WESTCHESTER COUNTIES NORTHEASTERN NEW JERSEY... BERGEN...ESSEX AND PASSAIC COUNTIES SOUTHWESTERN CONNECTICUT... NEW HAVEN COUNTY * UNTIL 400 AM EDT... SPOT CHECKS WITH LOCAL AUTHORITIES INDICATE THAT FLOODING CONTINUES IN PORTIONS OF THE WARNED COUNTIES. THOUGH MOST RIVERS AND STREAMS HAVE CRESTED AND WERE FALLING A FEW REMAIN OUT OF THEIR BANKS. IN NEW HAVEN COUNTY THE QUINNIPIAC RIVER AT WALLINGFORD IS STILL ABOVE FLOOD STAGE. IT WILL SLOWLY RECEDE OVERNIGHT. IF YOU LIVE NEAR A STREAM AND EXPERIENCE RISING WATER LEVELS... MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT DRIVE YOUR AUTOMOBILE THROUGH FLOODED ROADWAYS OR THROUGH POLICE BARRICADES. FIND AN ALTERNATE ROUTE. .END/EY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 8:35 PM EDT, 25 minutes earlier.
Area forecast discussion, Sep 17, 8:35 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
835 PM EDT FRI SEP 17 1999
CURRENT ZN FCSTS LK FINE AND PLAN NO CHGS OF NOTE...JUST A LTL
TWEAKING HERE AND THERE.
AFT CHECKING WITH LCL COAST GUARD STA IT SEEMS THAT THE HVY SURF HAS
ABATED. ACCORDINGLY WL TAKE DOWN THE HVY SURF ADVSRY WITH THIS UPDT.
SFC WNDS ACRS THE CSTL WTRS HV ALSO DCRD AS THE LO CNTR THAT WAS ONCE
FLOYD CONTS TO MOV AWAY. WL CHG GALES TO SCA WITH THIS ISSUANCE.
REGARDING SML STRM AND URBAN FLDG - SPOT CHKS W/LCL AUTHORITIES
INDICATE FLDG CONTS IN MANY AREAS. THO MOST RVR AND STRM LVLS WERE
FALLING A FEW WERE STILL OUT OF THEIR BNKS. WL CONT THE FLD WRNG
OVRNGT.
.NYC/OKX...SCA...ANZ355-353-350-335-330-338.
FFW...NYC067>071-NJZ002>006-011-CTZ005-006-009-010.
FLW...RAMAPO RVR AT MAHWAH.
EYIn the hours before
Special weather statement, Sep 17, 3:55 PM EDT, 5 hours 5 minutes before
NYZ074>077-080-081-ANZ355-353-350-181000- SPECIAL WEATHER STATEMENT...HEAVY SURF ADVISORY NATIONAL WEATHER SERVICE NEW YORK NY 355 PM EDT FRI SEP 17 1999 ...THE NATIONAL WEATHER SERVICE CONTINUES A HEAVY SURF ADVISORY FOR OCEAN FACING SHORES THROUGH TONIGHT... SEAS REMAIN VERY ROUGH FOLLOWING THE PASSAGE OF WHAT WAS ONCE HURRICANE FLOYD. WINDS BETWEEN LOW PRESSURE OVER NEW ENGLAND THAT WAS ONCE FLOYD AND APPROACHING HIGH PRESSURE FROM THE GREAT LAKES WILL GUST TO GALE FORCE THIS AFTERNOON BEFORE SLOWLY SUBSIDING. WAVES FROM MORICHES INLET EAST TO MONTAUK POINT AS HIGH AS 9 TO 12 FEET WILL BE SEEN THROUGH EARLY EVENING. TO THE WEST...WAVES OF 8 TO 10 FEET WILL OCCUR. THE WAVES WILL SLOWLY SUBSIDE TONIGHT AND SATURDAY. HEAVY SURF BRINGS THE DANGER OF RIP TIDES...BEACH EROSION AND WASH-OVERS. PLEASURE BOATERS AND SMALL CRAFT SHOULD REMAIN IN PORT. INLETS SUCH AS JONES...FIRE ISLAND...SHINNECOCK AND MORICHES WILL EXTREMELY ROUGH THIS AFTERNOON AND TONIGHT. ANYONE GOING TO THE BEACH THIS AFTERNOON SHOULD NOT ATTEMPT TO ENTER THE WATER. REYNOLDS WFO BROOKHAVEN/NEW YORK CITY NY
Special weather statement, Sep 17, 3:55 PM EDT, 5 hours 5 minutes before
NYZ074>077-080-081-ANZ355-353-350-181000- SPECIAL WEATHER STATEMENT...HEAVY SURF ADVISORY NATIONAL WEATHER SERVICE NEW YORK NY 355 PM EDT FRI SEP 17 1999 ...THE NATIONAL WEATHER SERVICE CONTINUES A HEAVY SURF ADVISORY FOR OCEAN FACING SHORES THROUGH TONIGHT... SEAS REMAIN VERY ROUGH FOLLOWING THE PASSAGE OF WHAT WAS ONCE HURRICANE FLOYD. WINDS BETWEEN LOW PRESSURE OVER NEW ENGLAND THAT WAS ONCE FLOYD AND APPROACHING HIGH PRESSURE FROM THE GREAT LAKES WILL GUST TO GALE FORCE THIS AFTERNOON BEFORE SLOWLY SUBSIDING. WAVES FROM MORICHES INLET EAST TO MONTAUK POINT AS HIGH AS 9 TO 12 FEET WILL BE SEEN THROUGH EARLY EVENING. TO THE WEST...WAVES OF 8 TO 10 FEET WILL OCCUR. THE WAVES WILL SLOWLY SUBSIDE TONIGHT AND SATURDAY. HEAVY SURF BRINGS THE DANGER OF RIP TIDES...BEACH EROSION AND WASH-OVERS. PLEASURE BOATERS AND SMALL CRAFT SHOULD REMAIN IN PORT. INLETS SUCH AS JONES...FIRE ISLAND...SHINNECOCK AND MORICHES WILL EXTREMELY ROUGH THIS AFTERNOON AND TONIGHT. ANYONE GOING TO THE BEACH THIS AFTERNOON SHOULD NOT ATTEMPT TO ENTER THE WATER. REYNOLDS WFO BROOKHAVEN/NEW YORK CITY NY
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 9:00 PM EDT | Flash Flood Warning | OKX | Rockland | 7 hr |
Nearby
Flash Flood Warnings in New York, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.